MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Misfocusing (1401); Inadequacy of Device Shape and/or Size (1583); Optical Problem (3001)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Disturbances (2140); Halo (2227); No Code Available (3191)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).No similar complaint was reported for units within the same lot.(b)(4).
 
Event or Problem Description
The reporter indicated the surgeon implanted a 12.6mm tmicl12.6 implantable collamer lens, - 7.00/+3.0/092 (sphere/cylinder/axis), in the patient's eye on (b)(6) 2019.The lens was explanted on (b)(6) 2019 due to high intraocular pressure (iop) and excessive vaulting.There was no patient injury.The lens was not replaced with another lens at this time.Additional information has been requested but none has been forthcoming.If additional information is received, a supplemental medwatch will be submitted.
 
Additional Manufacturer Narrative
The reporter indicated the lens was implanted in the patient's left eye (os).The patient experienced glare/halos and blurred vision.A yag was performed to enlarge the pis.Cause of the event was unknown/other (pi's wide enough needs smaller lens).The patient's post-op condition was some pigment dispersion.Device evaluation: the lens was returned in liquid in a contact case, with debris on the lens.Visual inspection found no visible damage to the lens.Patient code: 3191 - secondary surgical intervention, yag performed to enlarge pis.Patient code: 3191 - pigment dispersion.Claim # (b)(4).
 
Additional Manufacturer Narrative
It was later indicated by the reporter that as of 25/feb/2020 "the patient's pigment dispersion has improved but has not fully healed.The patient's vision has improved since the procedure overall though" claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key9528024
Report Number2023826-2019-02494
Device Sequence Number14007473
Product Code QCB
UDI-Device Identifier00841542106467
UDI-Public00841542106467
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2020
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer12/30/2019
02/26/2020
Initial Report FDA Received Date12/27/2019
Supplement Report FDA Received Date01/30/2020
02/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL SFC-45 - LOT # UNK; FOAM TIP PLUNGER MODEL FTP - LOT # UNK; INJECTOR MODEL MSI-PF - LOT # UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR